Hail, Richmond
- When
- February 21, 4:30 PM EST
- Where
- Richmond County, Ft Gordon
- Measured
- 1.75 in hail
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 33.383, -82.133
Ft. Gordon reported golf ball size hail.
6 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before the first event at Feb 21, 2:35 PM EST, 1 hour 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 235 PM EST MON FEB 21 2005 .SHORT TERM (TONIGHT THROUGH WEDNESDAY)... ELEVATED CONVECTION MOVING INTO THE AREA THIS AFTERNOON. BEST CHANCE FOR CONVECTION STILL LOOKS LIKE BEFORE 7 PM. CURRENTLY SEEING A GOOD BIT OF LIGHTNING WITH LINE OF STORMS CROSSING INTO OUR CWA. WILL LEAVE CHANCE POPS FOR THE OVERNIGHT. WAVE DEVELOPING ON FRONT, SO WILL CROSS THE AREA SLOWLY TUESDAY INTO TUESDAY NIGHT. MILD TEMPS TONIGHT AND TUESDAY MODERATING TO NEAR NORMAL BY WEDNESDAY. SURFACE FRONT PUSHES SOUTH OF THE AREA BY WEDNESDAY. PLAN TO KEEP A CHANCE OF SHOWERS INTO TUESDAY MORNING. DRY WEDNESDAY AS HIGH PRESSURE BUILDS IN FROM THE NORTH. UPPER FLOW REMAIN ZONAL THROUGH WEDNESDAY WITH SIGNIFICANT SHORT WAVES REMAINING TO THE NORTH AND SOUTH OF THE AREA. && .LONG TERM (WEDNESDAY NIGHT THROUGH MONDAY)... ZONAL UPPER FLOW BECOMES MORE AMPLIFIED BY THE WEEKS END AS A RIDGE BUILDS ACROSS THE ROCKIES AND A TROUGH CROSSES THE GREAT LAKES TO THE NORTHEAST. TIMING DIFFERENCES BETWEEN GFS AND NAM IN BRINGING SOUTHERN SYSTEM INTO THE AREA. GFS FASTER WITH PRECIP MOVING IN WEDNESDAY NIGHT WHILE NAM SPREADS RAIN BACK INTO THE AREA DURING THE DAY THURSDAY. WILL KEEP POPS FOR THURSDAY INTO THURSDAY NIGHT THEN DRY FRIDAY AND SATURDAY. TEMPS SLIGHTLY BELOW NORMAL. MAY SEE A WEDGE SCENARIO DEVELOPING SUNDAY AND MONDAY WITH OVERRUNNING RAIN RETURNING. WILL INTRODUCE LOW CHANCE POPS FOR SUNDAY THROUGH MONDAY. && .AVIATION... LOW LEVEL BOUNDARY RECENTLY SLIPPED SOUTH THROUGH CAE...RESULTING IN LOWER VISIBILITIES AND CEILINGS. WILL CONCENTRATE ON SHORT TERM THREAT INVOLVING TWO AREAS OF CONVECTION TO OUR NORTHWEST...MOVING TO THE EAST SOUTHEAST. FIRST BAND OF THUNDERSTORMS STRETCHING ACROSS NORTHERN GA...AND INTO UPSTATE SC ALONG A SURFACE BOUNDARY. OTHER BAND OF THUNDERSTORMS STARTED IN OK/AR EARLY THIS MORNING...TRAVELLED ACROSS TN THIS MORNING...AND IS NOW ACROSS WESTERN NC INTO NORTHERN GA. WILL USE RADAR LOOP EXTRAPOLATION TO PROVIDE A TIMING OF TSRA INTO CAE AND AGS VCNTY LATER THIS AFTERNOON INTO THIS EVENING...USING A 20 TO 24Z TEMPO GROUP. SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 700 PM...THAT INCLUDES CAE AND AGS. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. && PUBLIC: LM AVIATION: DM
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 457 AM EST MON FEB 21 2005 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-221000- AIKEN SC-BAMBERG SC-BARNWELL SC-BURKE GA-CALHOUN SC-CHESTERFIELD SC- CLARENDON SC-COLUMBIA GA-EDGEFIELD SC-FAIRFIELD SC-KERSHAW SC- LANCASTER SC-LEE SC-LEXINGTON SC-LINCOLN GA-MCCORMICK SC-MCDUFFIE GA- NEWBERRY SC-ORANGEBURG SC-RICHLAND SC-RICHMOND GA-SALUDA SC- SUMTER SC- 457 AM EST MON FEB 21 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 219 PM EST MON FEB 21 2005 GAZ040-063>065-SCZ015-018-020>022-025>028-030-212100- AIKEN SC-COLUMBIA GA-EDGEFIELD SC-FAIRFIELD SC-KERSHAW SC- LANCASTER SC-LEXINGTON SC-LINCOLN GA-MCCORMICK SC-MCDUFFIE GA- NEWBERRY SC-RICHLAND SC-RICHMOND GA-SALUDA SC- INCLUDING THE CITIES OF...AIKEN...AUGUSTA...BATESBURG...BELVEDERE... CAMDEN...CAYCE...CLEARWATER...COLUMBIA...DENTSVILLE...EVANS... FOREST ACRES...FORT GORDON...GROVETOWN...IRMO...LANCASTER... LEXINGTON...MARTINEZ...NEWBERRY...NORTH AUGUSTA...OAK GROVE... RED BANK...SPRINGDALE...ST. ANDREWS...THOMSON...WEST COLUMBIA... WINNSBORO AND WOODFIELDS 219 PM EST MON FEB 21 2005 A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 700 PM FOR NORTHERN AND CENTRAL PORTIONS OF GEORGIA AND SOUTH CAROLINA. BY 300 PM...A BAND OF STRONG THUNDERSTORMS WILL MOVE TO THE SOUTHEAST INTO THE VICINITIES OF NEWBERRY...LAKE MURRAY...SALUDA... EDGEFIELD...MCCORMICK...CLARKS HILL LAKE...AND LINCOLNTON. THESE THUNDERSTORMS WILL PRODUCE FREQUENT LIGHTNING...HEAVY DOWNPOURS...WIND GUSTS UP TO 50 MPH...AND POSSIBLY SMALL HAIL. BETWEEN 400 AND 500 PM...THE ACTIVITY WILL REACH THE GREATER COLUMBIA AND LEXINGTON METROPOLITAN AREA...AS WELL AS THE AUGUSTA AND AIKEN VICINITY. BOATERS SHOULD SEEK SAFE HARBOR. RESIDENTS SHOULD TAKE COVER INDOORS TO AVOID LIGHTNING. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 320 PM EST MON FEB 21 2005 GAZ040-063>065-SCZ015-018-020>022-025>028-030-212130- AIKEN SC-COLUMBIA GA-EDGEFIELD SC-FAIRFIELD SC-KERSHAW SC- LANCASTER SC-LEXINGTON SC-LINCOLN GA-MCCORMICK SC-MCDUFFIE GA- NEWBERRY SC-RICHLAND SC-RICHMOND GA-SALUDA SC- INCLUDING THE CITIES OF...AIKEN...AUGUSTA...BATESBURG...BELVEDERE... CAMDEN...CAYCE...CLEARWATER...COLUMBIA...DENTSVILLE...EVANS... FOREST ACRES...FORT GORDON...GROVETOWN...IRMO...LANCASTER... LEXINGTON...MARTINEZ...NEWBERRY...NORTH AUGUSTA...OAK GROVE... RED BANK...SPRINGDALE...ST. ANDREWS...THOMSON...WEST COLUMBIA... WINNSBORO AND WOODFIELDS 320 PM EST MON FEB 21 2005 A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 700 PM FOR NORTHERN AND CENTRAL PORTIONS OF GEORGIA AND SOUTH CAROLINA. BETWEEN 330 AND 430 PM...A BAND OF STRONG THUNDERSTORMS WILL MOVE TO THE SOUTHEAST ACROSS THE VICINITIES OF LAKE MURRAY AND THE GREATER COLUMBIA AND LEXINGTON METROPOLITAN AREA. OTHER THUNDERSTORMS WILL AFFECT THE VICINITIES OF THOMPSON... APPLING...CLARKS HILL LAKE...AND EDGEFIELD...AS WELL AS NORTHERN PORTIONS OF THE GREATER AUGUSTA AND AIKEN METROPOLITAN AREA. THESE THUNDERSTORMS WILL PRODUCE FREQUENT LIGHTNING...HEAVY DOWNPOURS... WIND GUSTS UP TO 50 MPH...AND POSSIBLY SMALL HAIL. BOATERS SHOULD SEEK SAFE HARBOR. RESIDENTS SHOULD TAKE COVER INDOORS TO AVOID LIGHTNING. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 415 PM EST MON FEB 21 2005 STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. GAZ077-SCZ016-029-031-035>038-041-212200- BAMBERG SC-BARNWELL SC-BURKE GA-CALHOUN SC-CHESTERFIELD SC- CLARENDON SC-LEE SC-ORANGEBURG SC-SUMTER SC- INCLUDING THE CITIES OF...BAMBERG...BARNWELL...BISHOPVILLE... BROOKDALE...CHERAW...DENMARK...MANNING...ORANGEBURG...SOUTH SUMTER... SUMTER AND WAYNESBORO 415 PM EST MON FEB 21 2005 THROUGH 500 PM...A BAND OF THUNDERSTORMS WILL MOVE TO THE SOUTHEAST ACROSS THE VICINITIES OF SUMTER...TURBEVILLE...LAKE MARION AND MANNING. THESE THUNDERSTORMS WILL PRODUCE FREQUENT LIGHTNING AND HEAVY DOWNPOURS...LEADING TO LOCALIZED FLOODING OF SMALL CREEKS AND ROADWAYS. MOTORISTS SHOULD USE CAUTION. A FEW OF THE STRONGER STORMS MAY PRODUCE WIND GUSTS OF UP TO 40 MPH. BOATERS SHOULD SEEK SAFE HARBOR. RESIDENTS SHOULD TAKE COVER INDOORS TO AVOID LIGHTNING. GAZ040-063>065-SCZ015-018-020>022-025>028-030-212200- AIKEN SC-COLUMBIA GA-EDGEFIELD SC-FAIRFIELD SC-KERSHAW SC- LANCASTER SC-LEXINGTON SC-LINCOLN GA-MCCORMICK SC-MCDUFFIE GA- NEWBERRY SC-RICHLAND SC-RICHMOND GA-SALUDA SC- INCLUDING THE CITIES OF...AIKEN...AUGUSTA...BATESBURG...BELVEDERE... CAMDEN...CAYCE...CLEARWATER...COLUMBIA...DENTSVILLE...EVANS... FOREST ACRES...FORT GORDON...GROVETOWN...IRMO...LANCASTER... LEXINGTON...MARTINEZ...NEWBERRY...NORTH AUGUSTA...OAK GROVE... RED BANK...SPRINGDALE...ST. ANDREWS...THOMSON...WEST COLUMBIA... WINNSBORO AND WOODFIELDS 415 PM EST MON FEB 21 2005 A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 700 PM FOR NORTHERN AND CENTRAL PORTIONS OF GEORGIA AND SOUTH CAROLINA. THROUGH 500 PM...SCATTERED STRONG THUNDERSTORMS WILL MOVE SOUTHEAST ACROSS THE VICINITIES OF METRO AUGUSTA AND AIKEN...INCLUDING FORT GORDON AND MARTINEZ. A BAND OF THUNDERSTORMS WILL MOVE TO THE SOUTHEAST ACROSS THE VICINITIES OF SUMTER...TURBEVILLE...LAKE MARION AND MANNING. OTHER THUNDERSTORMS WILL MOVE EAST OF SALUDA TO NEAR LAKE MURRAY...GILBERT...AND LEXINGTON. THESE THUNDERSTORMS WILL PRODUCE FREQUENT LIGHTNING AND HEAVY DOWNPOURS...LEADING TO LOCALIZED FLOODING OF SMALL CREEKS AND ROADWAYS. MOTORISTS SHOULD USE CAUTION. A FEW OF THE STRONGER STORMS MAY PRODUCE WIND GUSTS OF 40 TO 50 MPH...AND SMALL HAIL. BOATERS SHOULD SEEK SAFE HARBOR. RESIDENTS SHOULD TAKE COVER INDOORS TO AVOID LIGHTNING.
The Columbia radar (KCAE), 113 km away, was scanning. The volume nearest the first event began at 21:28 UTC.
6 hail, 1 thunderstorm wind. Local standard time, as filed.
Ft. Gordon reported golf ball size hail.
SKYWARN spotter reported nickel size hail.
Fire Dept. reported several trees down accross roads.
SKYWARN spotter and Sheriff reported 1 inch hail.
EOC reported 3/4 inch hail in Grovetown.
Ft. Gordon reported 3/4 inch hail.
Fire Dept. reported nickel size hail.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2005Every state in 2005This day in weather historyWarnings in Georgia, February 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5434006, 5434000, 5434001, 5434002, 5434003, 5434004, 5434005.